MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-35-2011
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Insufficient Information (4580)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported, the patient underwent an initial total knee arthroplasty.Subsequently, the patient experienced premature wear of the polyethylene.No further information provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b5, d1, d4, d10, g4, h4.The following sections were corrected: e1, e2, e3, h1, h6.D10: logic femoral ps cem left sz 2 02-010-01-0220 (b)(6).Lgc tibial fit tray cem sz 2f / 3t 02-012-45-2030 (b)(6).Three peg patella 29mm 200-02-29 (b)(6).
 
Event or Problem Description
As reported, approximately 6 years and 8 months post the initial left total knee arthroplasty, the patient was revised due to polyethylene wear with massive femoral and tibial osteolysis.Only the insert was revised.The patient was revised to a competitor device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: b3, d6a/d6b.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d9.The following sections were corrected: h6, h11.The complaint device was evaluated, and the reported event was confirmed.The evaluation identified that the explanted tibial insert appears to have undergone fatigue wear with subsurface propagation of shear cracking prior to the eventual surface layer delamination and pitting of the articular surfaces.Fatigue wear, and particularly delamination, occurs secondary to cyclic shear stress between the tibial and femoral components and accelerated fatigue wear may be associated with oxidative degradation of the polyethylene.The wear pattern on the articular surface may indicate that the femoral component was slightly rotated internally with respect to the tibial component.This malalignment likely resulted in some of the wear/deformation on the posterior side of the tibial spine.However, the malalignment cannot be confirmed as radiographs were not provided for evaluation.Additionally, there appears to be a crack along the medial aspect of the articular surface.Additional wear patterns on the tibial insert spine appear consistent with gross a-p instability of the knee, thus transferring applied shear forces to the tibial insert.However, this cannot be confirmed based on the information provided.There appears to be extensive wear of the posterior medial foot on the tibial insert.There also appears to be cracks and evidence of cold flow along the medial side of the tibial insert.These patterns appear consistent with a combination of oxidative degeneration of the polyethylene and high in-vivo loading along the medial side.There appears to be wear of the medial spine.This wear pattern appears consistent with relative hyperextension of the knee components and/or anterior translation of the tibial component relative to the femoral component due to ap instability when the tibial post functions as a substitute for the acl.Based on the relative thicknesses, it appears that the medial aspect experienced more wear than the lateral, indicating a high in-vivo loading along the medial side.Additionally, there appears to be wear of the posterior spine.This wear pattern is likely to occur either when the post is chronically subjected to higher than normal shear forces and/or rapid, rather than gradual, engagement of the femoral cam with the tibial insert during knee flexion.There is an area of significant plastic deformation consistent with contact from the body of the polyethylene insert being pressed into the outer ridge of the tibial tray following extensive backside wear of the insert.The deformation appears consistent with backside wear of the insert and subsequent subsidence of the insert into and around the tibial tray.The device etchings normally present along the backside of the tibial insert are not apparent on the returned device.There also appears to be evidence of micromotion and backside wear in the form of striations on the polyethylene.The plastic deformation appears consistent with contact from the body of the polyethylene insert being pressed into the outer ride of the tibial tray due to backside wear and/or high in-vivo loading of the insert.Additionally, there appears to be a crack along the medial aspect of the tibial insert.There appears to have been cold flow of the polyethylene around the medial edge of the tibial tray while implanted.Cold flow, cracking, and plastic deformation around the tibial tray likely indicate that the insert was exposed to high pressure, particularly on the medial side.There appear to be tool marks sustained during the removal of the device.The area between the posterior feet of the returned tibial insert appear to have plastic deformation consistent with backside wear and/or high in-vivo loading of the insert.The underside of the returned tray appears to have a significant amount of retained bone and/or cement consistent with implantation.There appears to be material deformation along the front of the explanted tibial component.Based on the location, it appears that this deformation aligns with the tool damage sustained on the backside of the tibial insert.Additionally, there appears to be burnishing along the surface of the tibial component.This appears consistent with micromotion between the tibial insert and tibial component.All other aspects appear unremarkable for an explanted component.There appears to be scratches on the articular surface of the explanted femoral component.The scratches on the condyles appear consistent from a combination of third body wear and damage from the use of surgical tools during removal of the component.The returned femoral component appears to have retained bone cement on the backside.All other aspects of the device appear unremarkable for an explanted component.All other aspects of the devices appear unremarkable.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and identified that it was discovered that a bag used in the packaging of our polyethylene inserts has been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.The tibial insert involved in this case was on the shelf for 6.67 years prior to implantation.Therefore, it is possible that a contributing factor to the wear on the tibial insert may have been result of being packaged in a non-conforming vacuum bag for more than five years.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear and cracking of the polyethylene insert consistent with oxidative degeneration.Contributing factors to the severity of the observed wear on the returned tibial insert may have been the result of a combination of being packaged in a non-conforming bag for more than 5 years, instability of the knee, and high in-vivo loading along the medial aspect.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 2 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22629086
Report Number1038671-2025-02599
Device Sequence Number12996023
Product Code JWH
UDI-Device Identifier10885862001733
UDI-Public10885862001733
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2020
Device Catalogue Number02-012-35-2011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer07/30/2025
12/11/2025
12/11/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/15/2025
12/30/2025
12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Other;
Patient SexUnknown